Flash Flood, Day
- When
- June 29, 1:30 PM CST to 7:30 PM CST
- Where
- Day County, Andover
- Reported by
- NEWSPAPER
- Coordinates
- 45.400, -97.917
Heavy rains of 3 to 6 inches fell across much of Day County flooding cropland and many roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 29, 2:50 AM CST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CDT WED JUN 29 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT AREA OF STRONG THETA-E ADVECTION IN 30KT LOW LEVEL JET HAS HELPED FIRE SOME ELEVATED THUNDERSTORMS THIS MORNING ACROSS THE FORECAST AREA. AN UPPER LEVEL WAVE SWINGING AROUND MAIN UPPER TROUGH WILL MOVE THROUGH THE ARE THIS MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF THIS WAVE ARE ALREADY ENTERING SWRN FORECAST AREA THIS MORNING. WITH LOW OVER NWRN SD THIS MORNING...AND PROGGED TO MOVE NE ACROSS ND TODAY...A COLD FRONT WILL PUSH EAST ACROSS THE ARE TODAY. STRONG WEST WINDS ARE EXPECTED BEHIND THE FRONT...WITH WIND ADVISORY POSTED FOR LATE THIS AFTERNOON AND EARLY THIS EVENING FOR THE FAR WEST. AFTER MORNING ACTIVITY...REDEVELOPMENT WILL BE POSSIBLE IN THE NORTHEAST AHEAD OF THE COLD FRONT. SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA THIS MORNING...AND IN THE EAST DURING THE AFTERNOON. LOW WRAPS UP OVER NORTHERN MINNESOTA LATE TONIGHT AND EARLY THURSDAY. SHOWERS ASSOCIATED WITH TROWAL AXIS ON BACK SIDE OF LOW WILL BE POSSIBLE IN THE NORTH TONIGHT INTO EARLY THURSDAY. HIGH PRESSURE DOMINATES FOR FRIDAY...WITH TEMPERATURES REBOUNDING FROM A COOLER THURSDAY. LOW LEVEL JET KICKS UP FRIDAY NIGHT ACROSS THE AREA. INCLUDED A CHANCE OF THUNDERSTORMS FOR LATE FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY STILL A BIT OF DISAGREEMENT TAKING PLACE IN THE EXTENDED MODELS. FOR SATURDAY...LATEST GFS NOW SHOWING 5H WAVE TRAVERSING ALONG ND/SD BORDER PUSHING INTO MN BY 00Z SUNDAY. CANADIAN AGREES THAT MOST OF PCPN PUSHES INTO ND DURING DAY SATURDAY...WITH MARGINAL 7H CAPPING TEMPS STILL FCSTD(+10 TO +12). THE 28/18Z DGEX KEEPS WAVE SLIGHTLY FURTHER SOUTH. HAVE OPTED TO KEEP SAT WX GRIDS IN PLACE DUE TO UNCERTAINTY. POTENT COLD FRONT SLIPS THROUGH THE AREA ON SUNDAY...WITH MODELS AGAIN PAINTING MAJORITY OF QPF FURTHER TO THE NORTH. GFS DOES SHOW GOOD 7H OMEGA TAKING PLACE SATURDAY NIGHT AHEAD OF FEATURE...WITH NOCTURNAL TSRA POSSIBLE ON DEVELOPING LOLVL JET. BY 00Z MONDAY 7H TEMPS FALL INTO THE +3 TO +5 DEGREE C RANGE. CANADIAN HIGH KEEPS WX DRY FOR REMAINDER OF FCST. WAA RETURNING TO THE WRN CWA TUESDAY AFTN MAY RESULT IN SOME TSRA FIRING...BUT FOR NOW HAVE HELD OFF ON INTRODUCING ANY QPF. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY FOR WESTERN COUNTIES FROM 3 PM CDT THROUGH MIDNIGHT CDT. MN...NONE. && KNUTSVIG/HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CDT WED JUN 29 2005 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-301002- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK- GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- 503 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING...AND POSSIBLY AGAIN THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL BE POSSIBLE AS WELL THIS AFTERNOON IN THE FAR EASTERN AREAS. HEAVY RAIN FROM THE THUNDERSTORMS MAY CAUSE LOCAL FLOODING IN AREAS THAT HAVE RECEIVED ABUNDANT RAINFALL RECENTLY. THE THREAT OF THUNDERSTORMS IS EXPECTED TO END BY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SDZ003-004-009-015-016-033>035-045-048-301002- CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY- WALWORTH- 503 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...ESPECIALLY THIS MORNING. THE PRIMARY THREAT WILL BE LIGHTNING. WINDS ARE EXPECTED TO INCREASE FROM THE WEST LATE THIS AFTERNOON BEHIND A COLD FRONT. WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 50 MPH POSSIBLE. THE WINDS ARE EXPECTED TO DIMINISH TO 20 TO 25 MPH LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1003 AM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL 4 NNE VICTOR 45.92N 96.80W
06/29/2005 1.00 INCH ROBERTS SD CO-OP OBSERVER
&&
TMTThe Aberdeen radar (KABR), 39 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains of 3 to 6 inches fell across much of Day County flooding cropland and many roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455041.